Medical Questions > Mental Health > Schizophrenia Forum

How to stop Risperidone?

I am taking 2 mg.
Did you find this post helpful?
|

User Profile
replied January 8th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
Donot stop this medication abruptly as it might cause withdrawal symptoms, you will have to taper down the medicine. You should reduce your current dose by 10% every 2-4 weeks also depending upon how well you’re taking/coping with that reduction. A 10% decrease every month is what’s recommended, like you mentioned you’re taking 2mg so you should cut it down to 1.8mg for the next month and vice versa.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khalil
|
Did you find this post helpful?
Quick Reply
Must Read
Schizophrenia is a lifelong brain disorder. But how do doctors define it? And is there a cure?...
What causes schizophrenia? And what are the risks of developing this treatable mental illness?...
The first signs of schizophrenia may be difficult to identify. Learn the most common signs and symptoms of schizophrenia and know when to ask for medical help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Schizophrenia , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.